Doctors: Increased side effects with vaccine’s 2nd dose not major cause for concern
WICHITA, Kan. (KWCH) - As counties and states across the country ramp up efforts to vaccinate more of the population for COVID-19, there is a lot of chatter on social media discouraging others to get the COVID-19 vaccine because of side effects with the second dose.
Some common side effects are fever, chills, headache, and pain at the point of injection. Symptoms generally only last a few days.
Eyewitness News spoke with local health professionals Monday to clear up misinformation or concerns many may have. While health experts are trying to understand why the second dose of the Pfizer and Moderna vaccines are causing more side effects, in most cases those effects are generally mild and overall, this is not cause for serious concern. Doctors say this means your body is building protection against COVID-19.
“The majority didn’t stay home any day because they were fine to go to work, but there were some people that felt, you know, more tired or even had a fever that stayed on for a day and it wasn’t because they were contagious or infectious,” said Infectious Disease Specialist Dr. Robert Whitler. “It just felt like they weren’t being able to work at their usual capacity. So again, that’s not a bad thing. The vast majority of people didn’t miss work. Some of them may just have some mild fatigue or other things where they still could function at work, It’s not that they’re contagious or they’re going to give it to someone else. (They knew) that this was, you know, effects from getting the vaccine and their own immune response telling them that they’re getting an immune response. It’s working.”
The COVID-19 vaccine is not a live vaccine. Doctors explain that this means it does not infect you with the coronavirus to fight against it, it only helps your body build immunity.
Copyright 2021 KWCH. All rights reserved.